Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2000, 9:49 PM CDT for Monroe County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2000, 9:49 PM CDT (02:49 UTC)
- Expired
- May 2, 2000, 10:40 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Monroe County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 9:49 PM CDT | Thunderstorm Wind | Muldon, MS | A couple of trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WUUS54 KMEG 030249 SVRMEM MSC095-030340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 949 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEASTERN MISSISSIPPI * UNTIL 1040 PM CDT * AT 948 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTH OF ABERDEEN... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES EAST OF ABERDEEN BY 10 PM CDT AMORY BY 1015 PM CDT SMITHVILLE BY 1035 PM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:11 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 2, 8:11 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 811 PM CDT TUE MAY 2 2000 ANY UPDATES THIS EVENING WOULD BE TO DOWNPLAY THUNDERSTORMS. STILL QUITE A BIT OF SHOWER ACTIVITY OVER NRN MS. MAY KNOCK POPS DOWN TO SCATTERED RANGE TO MATCH AREAL COVERAGE...BUT CANT SEE LOWERING MUCH. TEMPERATURES MAY BE A CATEGORY LOW...WILL MONITOR FOR NEXT HOUR OR SO BEFORE DECIDING ON WHETHER A CHANGE IS NECESSARY. 10 .MEM...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.